Alert archive / Illinois / Wind Advisories in 2023
Wind Advisory 9, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Apr 20, 2023, 1:49 AM CDT for 16 counties in Illinois. It took effect at Apr 20, 2023, 9:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2023, 1:49 AM CDT (06:49 UTC)
- In effect from
- Apr 20, 2023, 9:00 AM CDT
- Expired
- Apr 20, 2023, 5:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Christian County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Sangamon County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 73 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -476 J/kg
- Mixed-layer LCL
- 2272 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
877 WWUS73 KILX 200649 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 149 AM CDT Thu Apr 20 2023 ILZ038-042>046-051>057-061-062-066-202200- /O.NEW.KILX.WI.Y.0009.230420T1400Z-230420T2200Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Effingham- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, and Effingham 149 AM CDT Thu Apr 20 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts occasionally exceeding 45 mph. * WHERE...Portions of central, east central and southeast Illinois. * WHEN...From 9 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
130 WWUS73 KILX 202156 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 456 PM CDT Thu Apr 20 2023 ILZ038-042>046-051>057-061-062-066-202300- /O.EXP.KILX.WI.Y.0009.000000T0000Z-230420T2200Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Effingham- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, and Effingham 456 PM CDT Thu Apr 20 2023 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... The wind advisory will expire at 5 PM over central IL. South to Southwest winds of 25 to 30 mph late this afternoon and early evening, could still gust 35 to 45 mph until sunset, especially near the Indiana border. Winds will gradually diminish during this evening but still remain gusty, as winds switch west to northwest behind a cold front. $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 19, 11:53 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 19, 11:53 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1153 PM CDT Wed Apr 19 2023 .SYNOPSIS... Issued at 908 PM CDT Wed Apr 19 2023 Warm and breezy conditions will continue tonight through tomorrow ahead of an approaching cold front. Showers and thunderstorms will enter the region late tonight and then overspread central Illinois during the day Thursday. Some of the storms could be severe. Much colder temperatures arrive by the weekend, raising concerns for widespread frost. The pattern then remains seasonably cool into next week. && .UPDATE... Issued at 908 PM CDT Wed Apr 19 2023 Updates sent this evening to trim cloud cover for much of the eastern/southeastern portions of the forecast area which cleared out after a late afternoon disturbance and severe thunderstorm moved through. Central IL is now solidly in a warm sector behind the warm front that passed through earlier in the day, and a cold front in western IA. Dry conditions should continue through at least midnight, then areas west of the IL River could see some showers developing late in the night with warm advection and a subtle shortwave, however predominant high-res model guidance now produces no precipitation until past 12Z, so will consider reducing overnight PoPs in later updates. Breezy winds 10-15 mph with higher gusts, and warm lows around 60 still look on track for tonight. && .SHORT TERM...(This evening through Thursday) ISSUED AT 330 PM CDT Wed Apr 19 2023 Isolated showers and storms developed developed on the nose of the low level jet this morning and have been persistent into this afternoon. Believe this will likely continue into the early evening hours and then should dissipate around sunset. Then dry weather is expected most of the night before remnants of a large MCS that should develop in western IA tonight moves into west central IL later tonight and into the rest of central IL during the morning. Some of the CAMs diminish the storms during the morning hours, leaving the area dry during the day. However, this may not occur as other models have scattered showers and storms moving through the CWA during the morning hours. There should be a break between this first round and the next round that expected to develop ahead of the front and move into central IL during the afternoon and move across the region into the evening hours. Currently there is the possibility that some of the storms could be severe with the second wave, but the intensity of the severe weather will depend on how much sunshine the area gets after the first wave, allowing the airmass to recover and become very unstable again. If this happens, the level of severity will likely be higher than what is currently expected. Less airmass recovery would mean lower intensity. Warm conditions ahead of the front will continue as well, with overnight lows around 60 and highs tomorrow in the 70s. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 300 PM CDT Wed Apr 19 2023 The cold front is expected to move through the area Thursday evening and precip will continue as well until the front passes, mainly in the east and southeast. The threat of some of the storms being severe will continue into the evening as well. The front will slow its eastward progress Thursday night into Friday and this will allow showers and thunderstorms to continue in the east and southeast Friday into Friday night. Precip will finally diminish/end on Sat with dry weather following through the weekend and into the first part of next week. This will lead to a pattern change across the area and through the rest of the extended period, which will be quite unsettled. Though there will be a break in the precip for Monday, another trough/upper level system will move into the area for the middle of the week and will bring the return of precip to the area for Mon night through Wed. Precip will showers and isolated storms at this time. Temps will be well below normal through the extended period with around freezing temps expected Sat night and Sun night. Frost is not expected Sat night as winds should remain breezy enough keep the airmass mixed enough to prevent frost. However, Sun night winds will be lighter, leading to a better possibility of frost. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1153 PM CDT Wed Apr 19 2023 Chances for thunderstorms will increase from morning into afternoon Thursday, with thunderstorms likely for a few hours starting 20Z-23Z. Although predominant conditions look to be VFR, brief MVFR-IFR conditions look possible in stronger thunderstorms. Low level wind shear will affect the area overnight, with 40-45 kt SW winds at the 2000 foot level. Surface winds S 10-16 kts overnight, becoming SSW 18-24 kts with gusts 30-35 kts after 15Z. Winds shifting to W and decreasing after 00Z-05Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...37 SYNOPSIS...37 SHORT TERM...Auten LONG TERM...Auten AVIATION...37
Hazardous weather outlook, Apr 19, 3:39 PM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 339 PM CDT Wed Apr 19 2023 ILZ027>031-036>038-040>042-047>051-201200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- 339 PM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. South winds will gust 30 to 35 mph early this evening and then diminish, though still remain breezy at times. Difficult travel for high profile vehicles will continue for a few more hours, especially those traveling on west to east oriented roads. Thunderstorms are possible late tonight, primarily in areas west of I-55. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Southwest winds will gust 35-40 mph on Thursday. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. Thunderstorms are likely Thursday afternoon into Thursday evening. Some of the storms could be strong to severe, with damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ043>046-052>057-061>063-066>068-071>073-201200- De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 339 PM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. South winds will gust 30 to 35 mph early this evening and then diminish, though still remain breezy at times. Difficult travel for high profile vehicles will continue for a few more hours, especially those traveling on west to east oriented roads. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Southwest winds will gust 35-40 mph on Thursday. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. Thunderstorms are likely Thursday afternoon into Thursday evening. Some of the storms could be strong to severe, with damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Auten
In the hours before
Special weather statement, Apr 20, 12:37 AM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Lincoln IL 1237 AM CDT Thu Apr 20 2023 ILZ057-063-067-068-072-073-202300- Edgar-Clark-Jasper-Crawford-Richland-Lawrence- Including the cities of Paris, Marshall, Newton, Robinson, Olney, and Lawrenceville 1237 AM CDT Thu Apr 20 2023 ...HEIGHTENED FIRE DANGER ACROSS SOUTHEAST ILLINOIS TODAY... A WARM AIRMASS WILL SET UP ACROSS THE AREA TODAY. THIS WARMTH COMBINED WITH DEWPOINTS DROPPING TO THE MID TO LOWER 40S DURING THE AFTERNOON WILL PRODUCE LOW AFTERNOON RELATIVE HUMIDITY VALUES OF 25 TO 30 PERCENT. IN ADDITION...IN A TIGHTENING PRESSURE GRADIENT AHEAD OF LOW PRESSURE TRACKING INTO THE UPPER MIDWEST...SOUTHWEST WINDS OF OF 20 MPH WITH HIGHER GUSTS WILL BLOW. THESE WEATHER CONDITIONS COMBINED WITH DRY VEGETATION...WILL CREATE CONDITIONS FAVORABLE FOR SPORADIC RAPID FIRE SPREAD. PEOPLE ARE DISCOURAGED FROM OUTDOOR BURNING. IF COOKING OUTDOORS...KEEP A CAREFUL WATCH ON THE GRILL. BURNING EMBERS CAN BLOW AROUND AND EASILY CATCH GRASS ON FIRE. IMPROPERLY DISCARDED CIGARETTES CAN ALSO START FIRES WHICH COULD SPREAD QUICKLY. MJA
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:19 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 26 min |
| Apr 20, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 32 min |
| Apr 20, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 29 min |
| Apr 20, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 37 min |
| Apr 20, 3:31 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 29 min |
| Apr 20, 3:34 PM CDT | Tornado Warning | ILX | Fulton | 26 min |
| Apr 20, 3:56 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 38 min |
| Apr 20, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 31 min |
| Apr 20, 4:00 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 60 min |
| Apr 20, 4:28 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell, Woodford | 32 min |
| Apr 20, 4:38 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 52 min |
| Apr 20, 4:49 PM CDT | Tornado Warning | ILX | Peoria, Tazewell, Woodford | 26 min |
| Apr 20, 4:55 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Marshall, Peoria, Tazewell, Woodford | 51 min |
| Apr 20, 4:56 PM CDT | Flash Flood Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 2 hr |
| Apr 20, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Schuyler | 41 min |
| Apr 20, 5:52 PM CDT | Special Weather Statement | ILX | Christian | 23 min |
| Apr 20, 6:09 PM CDT | Special Weather Statement | ILX | McLean | 36 min |
| Apr 20, 6:24 PM CDT | Special Weather Statement | ILX | Christian, Moultrie | 36 min |
| Apr 20, 6:35 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Piatt, Shelby | 40 min |
| Apr 20, 6:53 PM CDT | Special Weather Statement | ILX | Champaign | 37 min |
Nearby
Wind Advisories in Illinois, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.